North Carolina, 2024Damaging Winds in North Carolina, May 26, 2024
May 26, 2024 · NWS RAH · 23 events in 7 counties and zones
A thunderstorm complex over the Middle Mississippi Valley in the morning tracked into the lower Ohio Valley and eastern Tennessee during the early afternoon. As this thunderstorm complex crossed the North Carolina mountains, a bowing segment developed and tracked from the western Piedmont into the Triangle, Sandhills and Coastal Plain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $93,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm complex over the Middle Mississippi Valley in the morning tracked into the lower Ohio Valley and eastern Tennessee during the early afternoon. As this thunderstorm complex crossed the North Carolina mountains, a bowing segment developed and tracked from the western Piedmont into the Triangle, Sandhills and Coastal Plain. This bowing line produced several reports of straight line wind damage, especially across Randolph County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at May 26, 8:30 PM EST, 0 minutes earlier.
Area forecast discussion, May 26, 8:30 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
930 PM EDT Sun May 26 2024
.SYNOPSIS...
A cold front will approach late today and move through the region
Monday night. Dry high pressure will settle into the region toward
the middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 930 PM Sunday...
The severe thunderstorm watch remains in effect until 11 PM for our
northwestern counties. Satellite and radar imagery reveals a well-
defined MCV northeast of Mount Airy over far south-central VA. As
such, the strongest storms are currently along and east of this
feature, stretching from the northeast/northwest Piedmont and
southwest to just northwest of Charlotte. Based on latest trends,
the main severe risk looks to be across the northern and northwest
Piedmont. However, a strong line also exists just northwest of
Stanly County and this is roughly moving ESE. Damaging straight line
winds appear the main risk into late this evening. As the late
evening wears on, it is difficult to say how the storms may hold
together as they track into the Triangle, Sandhills, and Coastal
Plain. Most CAMs have the storms either splitting to the north and
south of the Triangle, though this will be something to watch for.
Certainly convective inhibition will play a role as the night wears
on, limiting overall storm coverage. We do think that the storms
should start to dissipate after midnight as the MCV pushes to the
east. However, upstream convection currently over MO/IL/KY is
forecast to reach portions of the southern Appalachians by early Mon
and could reach the Triad toward sunrise, though convective
inhibition will keep most activity sub-severe until the better
chance comes Mon aftn/eve. Lows should dip into the mid 60s to
around 70, with some patchy fog possible.
&&
.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 316 PM Sunday...
There is decently high uncertainty wrt to thunderstorms on Monday.
An upstream MCS is forecast to interact with the mountains early
Monday morning. Most guidance suggests the mountains should eat this
up before reaching our western areas. However, there is will still
likely be some ongoing showers (and perhaps a little thunder)
through about mid-morning across the western to central Piedmont
associated with this decaying MCS. Lingering cloudiness may persist
through late Monday morning, however clouds should clear enough in
the afternoon to support the development of scattered thunderstorms.
The spatial extent for afternoon showers/storms will largely depend
on 1) where outflow boundaries set up from the upstream morning
convection and 2) where mid-level vorticity/MCV features traverse.
The recent RAP runs suggest mid-level features could maximize along
and south of the NC/SC border Monday afternoon. It's therefore not
surprising that latest HRRR runs tends to focus late afternoon
convection across our Sandhills/Southern Coastal Plains (and moreso
active in central SC). Additional weaker perturbations are depicted
further north into central VA maximizing over the Chesapeake Bay. As
such, some high-res guidance (eg. NamNest, ARW) depict a bit more
activity further north across our central to northern
Piedmont/Coastal Plain Monday afternoon associated with these
perturbations.
Any storms that do develop Monday afternoon will have increasing
effective shear to work with (up to 30 to 40 kts). As such, severe
thunderstorms will be possible with any stronger storms that fire. In
fact, guidance is pretty riled up about some stronger mid-level
lapse rates (~7.5 to 8 C/km) developing across our far southern
areas eastward towards the coast. Additionally, model-derived
hodographs, HREF max/min helicity neighborhood probabilities, and
model-derived STP values all support the potential for rotating
storms (and possible tornadoes) from roughly US-1 east across the
inner/outer banks Monday afternoon and evening. Given this
potentially juicy parameter space, it's no shock that the SPC has
outlined our area in a 15% probability for severe hail and wind
(supported by strong mid-level lapse rate potential), with a smaller
area of up to 5 % probability for tornadoes across locations east of
Raleigh. The overall mean-layer flow should be strong enough to
preclude any widespread flooding concerns, however, can't rule out
isolated urban flash flooding with any heavier downpour.
Rain chances should diminish late Monday night into the overnight
hours. Persistent swly flow will promote highs in the mid to upper
80s/lower 90s.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 155 PM Sunday...
By Tuesday morning, a cold front should be along the coastline of
the Carolinas or immediately offshore. This should keep a slight
chance of thunderstorms in the forecast along the I-95 corridor, but
by nighttime, a several day period of dry weather should begin. The
front will slowly push east, and a surface high will establish
itself over southwestern Ontario Wednesday morning. The high will
expand to the southeast through the rest of the week, with the
center reaching West Virginia by Saturday morning. An upper ridge
along the East Coast will begin to break down on Saturday, and a
shortwave could bring some isolated showers across western counties
Saturday afternoon/evening, although this scenario is only shown in
ensembles and not by deterministic models. A stronger shortwave
appears likely to move across the Appalachian mountains Sunday and
bring a chance of showers to all locations. Surprisingly, the GFS is
showing a decent cap on Saturday and Sunday, so do not have
lightning in the weekend forecast.
Temperatures will trend downward through the beginning of the
period, with highs ranging from the mid 70s to the low 80s on
Friday. High temps will then rebound for the weekend, returning into
the 80s. Thursday and Friday nights will be the coolest, with
widespread lows in the 50s.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 734 PM Sunday...
Main forecast challenge in the near-term will be the threat of
showers and storms with upstream convection over western NC and VA.
The radar trends the last few hours have brought high confidence in
TSRA reaching GSO/INT, roughly between 00 and 02z, with lesser
confidence at RDU/FAY/RWI. As such, greatest restrictions are
expected at GSO/INT. Confidence remains low on how the storms
upstream will hold together as they track ESE toward RDU/FAY and
perhaps RWI as well. As such, the TEMPO groups were retained but for
the MVFR range. Shower/storm activity should wane after 05-06z as
the storm complex pushes east of the terminals. Guidance indicates a
low-end chance of sub-VFR stratus or low VIS at GSO/INT Mon morning.
Otherwise, another upstream MCS in the Midwest could bring -SHRA in
the morning on Mon, most favored at GSO/INT/RDU. A better chance of
storms appears in the aftn/eve period ahead of a cold front.
However, confidence is low on where storms may develop. Right now,
guidance would suggest the best chance would be along/east of US-1.
Hence, we introduced PROB30 groups at RDU/FAY/RWI. Ahead of any
storms, southwest winds Mon afternoon will gust to 25-30 kt.
Outlook: A broken line of showers and storms may impact the
terminals Mon evening, with the highest chance at RDU/FAY/RWI.
Activity should move out by early Tue, with VFR persisting much of
the upcoming week.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Badgett
NEAR TERM...Kren
SHORT TERM...Luchetti
LONG TERM...Green
AVIATION...Kren
Hazardous weather outlook, May 26, 5:18 PM EST, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
618 PM EDT Sun May 26 2024
NCZ007>009-021>025-038>040-272230-
Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham-
Davidson-Randolph-Chatham-
618 PM EDT Sun May 26 2024
...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a Slight risk, level 2 of 5, of severe storms Monday.
Scattered to numerous showers and storms are possible, with the
greatest threats in the late afternoon through the evening. Some
storms may be severe, with damaging straight line winds, hail,
and isolated tornadoes as the primary threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
NCZ010-011-026>028-041>043-073>078-083>086-088-089-272230-
Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Stanly-
Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke-
Cumberland-Sampson-
618 PM EDT Sun May 26 2024
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Tonight.
There is a Marginal risk, level 1 of 5, of severe storms today into
tonight. A broken line of storms may cross the area late this
afternoon through this evening. Some storms may be severe, with a
primary threat of damaging straight line winds.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a Slight risk, level 2 of 5, of severe storms Monday.
Scattered to numerous showers and storms are possible, with the
greatest threats in the late afternoon through the evening. Some
storms may be severe, with damaging straight line winds, hail,
and isolated tornadoes as the primary threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, May 26, 7:19 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Raleigh NC
819 PM EDT Sun May 26 2024
NCZ022-023-270115-
Guilford NC-Alamance NC-
819 PM EDT Sun May 26 2024
...STRONG THUNDERSTORMS WILL IMPACT ALAMANCE AND GUILFORD COUNTIES
THROUGH 915 PM EDT...
At 818 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pine Hall to 6 miles northeast of High
Point. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Greensboro, High Point, Burlington, Graham, Mebane, Elon,
McLeansville, Summerfield, Gibsonville, and Stokesdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
parts of central North Carolina.
&&
LAT...LON 3624 7926 3596 7926 3599 7998 3607 8004
3626 8004
TIME...MOT...LOC 0018Z 262DEG 33KT 3627 8005 3602 7993
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JDSpecial weather statement, May 26, 8:01 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Raleigh NC
901 PM EDT Sun May 26 2024
NCZ021-022-038-039-270145-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
901 PM EDT Sun May 26 2024
...STRONG THUNDERSTORMS WILL IMPACT FORSYTH...DAVIDSON...NORTHWESTERN
RANDOLPH AND GUILFORD COUNTIES THROUGH 945 PM EDT...
At 900 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Enon to Mocksville to near Cleveland. Movement
was east at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Randleman,
Thomasville, Kernersville, Clemmons, Bermuda Run, and Huntsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
portions of central North Carolina.
&&
LAT...LON 3611 8050 3614 8044 3623 8043 3626 8023
3624 7953 3599 7960 3568 7994 3566 8031
3572 8033 3574 8046 3583 8049 3584 8039
3588 8042 3589 8037 3596 8038 3599 8042
3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 0100Z 263DEG 48KT 3616 8045 3591 8053 3571 8075
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JDThunderstorm Wind, Davidson
- When
- May 26, 8:30 PM EST
- Where
- Davidson County, 0.58 mi W of Glen Anna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 35.849, -80.110
Several trees and powerlines were blown down across Davidson County, including the town of Thomasville.
Thunderstorm Wind, Davidson
- When
- May 26, 8:33 PM EST
- Where
- Davidson County, 3.09 mi WNW of Denton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.645, -80.172
A tree was blown down onto Flat Swamp Rd near Summerville Church Rd.
Thunderstorm Wind, Randolph
- When
- May 26, 8:40 PM EST
- Where
- Randolph County, 1.09 mi N of Martha
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.636, -80.020
A tree was blown down onto the roadway near the intersection of Brantley Gordon Rd and Sandstone Trail in Denton.
Thunderstorm Wind, Randolph
- When
- May 26, 8:47 PM EST
- Where
- Randolph County, 0.4 mi SSW of Salem
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 35.825, -79.802
A tree was blown down onto powerlines near the 100 block of W River Dr. in Randleman.
Thunderstorm Wind, Randolph
- When
- May 26, 8:47 PM EST
- Where
- Randolph County, 0.7 mi N of Staley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 35.810, -79.799
A tree was blown down onto powerlines along Swaim St in Randleman.
Thunderstorm Wind, Randolph
- When
- May 26, 8:52 PM EST
- Where
- Randolph County, 0.56 mi WNW of Dogwood Acres
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.753, -79.879
A tree fell on the roadway near the 1900 block of Old County Farm Rd in Sophia.
Thunderstorm Wind, Randolph
- When
- May 26, 8:54 PM EST
- Where
- Randolph County, 2.92 mi SE of Asheboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.668, -79.797
A tree was blown down onto the roadway near the intersection of Zoo Parkway and Crestview Church Rd in Asheboro.
Thunderstorm Wind, Randolph
- When
- May 26, 8:54 PM EST
- Where
- Randolph County, 1.23 mi S of Asheboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.683, -79.834
A tree fell across the roadway near the intersection of Lambert Drive and Sherwood Ave in Asheboro.
Thunderstorm Wind, Randolph
- When
- May 26, 8:55 PM EST
- Where
- Randolph County, 1.51 mi SE of Asheboro South
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 35.705, -79.801
A tree fell on a house near the 800 block of Worth St in Asheboro.
Thunderstorm Wind, Randolph
- When
- May 26, 8:56 PM EST
- Where
- Randolph County, 0.44 mi SSW of Asheboro South
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 35.714, -79.822
A tree fell on a house near the intersection of Summit Ave and Mt Cross St in Asheboro.
Thunderstorm Wind, Randolph
- When
- May 26, 8:58 PM EST
- Where
- Randolph County, 1.07 mi ESE of Asheboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 35.692, -79.813
A tree fell on a house near the 1000 block of Oakdale St in Asheboro.
Thunderstorm Wind, Randolph
- When
- May 26, 9:04 PM EST
- Where
- Randolph County, 0.41 mi W of Franklinville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.751, -79.707
A tree fell on the roadway near the intersection of North Carolina Highway 22 North and Cedar Falls Rd in Franklinville.
Thunderstorm Wind, Randolph
- When
- May 26, 9:10 PM EST
- Where
- Randolph County, 1.3 mi SW of Coleridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.637, -79.646
A tree fell across the roadway near the intersection of Holly Spring Rd and Souther Rd in Ramseur.
Thunderstorm Wind, Randolph
- When
- May 26, 9:13 PM EST
- Where
- Randolph County, 1.33 mi NNW of Erect
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.568, -79.678
A tree fell on the roadway near the intersection of of Fork Creek Mill Rd and Picketts Mill Rd in Seagrove.
Thunderstorm Wind, Chatham
- When
- May 26, 9:19 PM EST
- Where
- Chatham County, 1.04 mi WSW of Bonlee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 35.643, -79.436
A tree was blown down onto powerlines along Bonlee Rd near Glenn Adams Dr in Bonlee.
Thunderstorm Wind, Chatham
- When
- May 26, 9:35 PM EST
- Where
- Chatham County, 0.56 mi E of Pittsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 35.720, -79.170
There were widespread reports of downed trees and powerlines across Chatham County, including the town of Pittsboro.
Thunderstorm Wind, Wake
- When
- May 26, 9:54 PM EST
- Where
- Wake County, 1.6 mi NNW of Newhill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 35.702, -78.940
A tree was blown down onto powerlines along New Hill Olive Chapel Rd near Humie Olive Rd.
Thunderstorm Wind, Lee
- When
- May 26, 9:55 PM EST
- Where
- Lee County, 1.16 mi E of Broadway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 35.449, -79.049
A tree was blown down onto powerlines along south Main St. near Stevens Ave in Broadway.
Thunderstorm Wind, Harnett
- When
- May 26, 10:01 PM EST
- Where
- Harnett County, 0.54 mi NNE of Rawls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 35.537, -78.815
A tree was blown down onto powerlines near the intersection of US 401 and Rawls Church Rd in Rawls.
Thunderstorm Wind, Wake
- When
- May 26, 10:03 PM EST
- Where
- Wake County, 1.84 mi ENE of Holly Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 35.660, -78.819
Branches, of which the largest were six to eight inches in diameter, were snapped from a maple tree along Flint Point Lane near Holly Springs.
Thunderstorm Wind, Franklin
- When
- May 26, 10:09 PM EST
- Where
- Franklin County, 0.07 mi SW of Youngsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.029, -78.481
A tree was reported down near the intersection of Hillsboro St and College St in Youngsville.
Thunderstorm Wind, Wake
- When
- May 26, 10:13 PM EST
- Where
- Wake County, 0.24 mi N of Mc Cullers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 35.673, -78.680
The public reported trees uprooted or snapped near Glen Clova Dr near Eagle Ridge.
Thunderstorm Wind, Wake
- When
- May 26, 10:13 PM EST
- Where
- Wake County, 2.69 mi WSW of Raleigh Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 35.709, -78.710
A tree was blown down on Olde South Rd near the intersection of Penny Rd.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, May 26, 20245 deaths · 18 injured · EF3 · 28 events
- Tornadoes and Flash Flooding in Kentucky, May 26 to 27, 20242 deaths · 22 injured · $5.2 million · EF3 · 63 events
- Tornadoes and Flash Flooding in Missouri, May 26 to 28, 20242 deaths · $3.6 million · EF3 · 43 events
- Tornadoes and Hail in Arkansas, May 26, 20241 death · 2 injured · $110 million · EF3 · 30 events
- Tornadoes and Flash Flooding in Missouri, May 26, 20245 injured · $15 million · EF3 · 69 events
- Tornadoes and Damaging Winds in Kentucky, May 26 to 27, 20242 deaths · EF1 · 88 events
- Tornadoes and Flash Flood in Illinois, May 26, 20241 injured · $1.1 million · EF3 · 26 events
- Flooding in Arkansas, May 26, 20242 deaths · 2 events
- Tornado and Damaging Winds in Virginia, May 26, 20241 death · 5 injured · $414,000 · EF0 · 22 events
- Tornadoes and Hail in Illinois, May 26, 2024$10 million · EF2 · 18 events
- Tornado and Damaging Winds in Kentucky, May 26 to 27, 20241 injured · $1.6 million · EF1 · 116 events
- Tornadoes and Hail in Arkansas, May 26, 2024$1.2 million · EF2 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1173614, 1173617, 1173621, 1173626, 1173627, 1173665, 1173647, 1173650, 1173656, 1173655, 1173661, 1173669, 1173667, 1173672, 1173629, 1173619, 1173632, 1173630, 1173634, 1173638, 1173642, 1173635, 1173637.